Discontinuation of vitamin K antagonist oral anticoagulant therapy was associated with an elevated risk for stroke or transient ischemic attack in patients newly diagnosed with nonvalvular atrial fibrillation.
Lower-GI bleeding is associated with high risks for colorectal cancer in patients with atrial fibrillation treated with oral anticoagulation therapy.
A recent report describes the case of a patient with persistent skin discoloration associated with the use of the antiarrhythmic agent amiodarone.
Obstructive sleep apnea was found to be an independent risk factor for major adverse cardiac and neurologic events in patients with atrial fibrillation.
Patients with atrial fibrillation who use anticoagulants and have a history of gastrointestinal bleeding may be at higher risk for subsequent major gastrointestinal bleeding.
The incidence of atrial fibrillation is predicted to double by 2045. With this projected increase, it is important that clinicians have access to the latest screening and diagnostic tools to prevent thromboembolic complications.
Both drug-shock, shock-only strategies are highly effective in emergency department patients with acute atrial fibrillation.
Software used to interpret results of electrocardiograms can vary significantly in the detection of arrhythmia and ability to detect critical results and should not represent the sole criterion for clinical decision making.
The RhythmiaTM 3D mapping system coupled with a new nonfluoroscopic approach that reduces exposure to radiation was found to be safe, effective, and well tolerated during arrhythmia ablation procedures.
Ventricular arrhythmia was found to be linked to long intermittent fasting in a case report.